Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.

Can Statins Cause Strange Symptoms?

Friday, 15 Mar 2013 05:03 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: I recently started taking Crestor for cholesterol and I’m having some strange symptoms. The bottom of my feet hurt badly. Can this be caused by the statin?

Dr. Hibberd’s answer:
 
Though your symptoms with Crestor are quite unusual (body aches are more common), you could request a change in dosage, if your dose is too high.

Or, you could request an alternate statin such as Lipitor. Lipitor's benefits are supported by a vast body of literature that suggests that it is an equally good cardiovascular protector as Crestor, and may be a preferable medication for you.

More importantly, you should request that your doctor screen you for peripheral arterial disease (PAD), diabetes, and peripheral neuropathy, and ask for a treatment plan if any of these conditions are confirmed.

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Ask Dr. Hibbert a question
Comments
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Retype Email:
Country
Zip Code:
Privacy: We never share your email.
 
Find Your Condition
You May Also Like
Around the Web
Most Commented

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

NEWSMAXHEALTH.COM
© Newsmax Media, Inc.
All Rights Reserved